MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOSPLIT XK LONG-TERM HEMODIALYSIS CATHETER 16F STANDARD KIT; BLOOD ACCESS AND ACCESSORIES

BARD ACCESS SYSTEMS HEMOSPLIT XK LONG-TERM HEMODIALYSIS CATHETER 16F STANDARD KIT; BLOOD ACCESS AND ACCESSORIES
Catalog Number 5683730
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of guidewire complications was confirmed and the cause appears to be use related.The product returned for evaluation was one 18ga introducer needle and one j-tip guidewire.The investigation findings are consistent with damage caused by retraction of the guidewire against the bevel of the introducer needle.The returned product sample was evaluated and the guidewire was broken and the coil wire was unraveled.The damage region extended from at the distal weld tip.It appeared that the inner core wire had broken which allowed the outer coil wire surrounding it to unravel.Microscopic examination of the fracture sites revealed the following: material necking of the wire at the break which is a characteristic feature of a strong pull on the wire.Damage to the inside edge of the introducer needle which can occur if the guidewire is forcefully retracted against the needle, damaging the shape of the sharpened bevel.Biological material was also seen on the wire which may have contributed to the observed guidewire fracture as retraction of the wire together with the biological material could have caused the pieces to become stuck.An examination of the wire structure revealed no potential damage/defect related to manufacture of the product.The product ifu provides the following warning: ¿caution: do not pull back standard guidewire over needle bevel as this could sever the end of the guidewire.The introducer needle must be removed first.¿ a lot history review (lhr) of reaq1326 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the facility that the nurse was unable to advance the guidewire.Another kit was opened and used successfully, no patient harm.

Brand Name
HEMOSPLIT XK LONG-TERM HEMODIALYSIS CATHETER 16F STANDARD KIT
Common Device Name
BLOOD ACCESS AND ACCESSORIES
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5919150
Report Number3006260740-2016-00470
Device Sequence Number521700
Product Code MSD
UDI-Device Identifier00801741012730
UDI-Public(01)00801741012730(17)180228(10)REAQ1326
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K033294
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 07/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue Number5683730
Device Lot NumberREAQ1326
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2016
Initial Report FDA Received Date08/31/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1